International Journal of Mathematics and Mathematical Sciences
Volume 27 (2001), Issue 5, Pages 309-319
-error estimates for a class of semilinear elliptic variational inequalities and quasi-variational inequalities
1Department of Mathematics and Statistics, Sultan Qaboos University, P.O. Box 36, Muscat 123, Oman
2Departement de Marketing Scientifique, IBM, Tour Septentrion, La Défense, 92800 Puteaux, Paris, France
3Laboratoire de Calcul Scientifique, 16 Route de Gray, 25030 Besancon Cedex France, Paris, France
Received 30 July 2000
Copyright © 2001 M. Boulbrachene et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
This paper deals with the finite element approximation
of a class of variational inequalities (VI) and quasi-variational inequalities (QVI) with the right-hand
side depending upon the solution. We prove that the approximation is optimally accurate in combining the Banach fixed point theorem with the standard
uniform error estimates in linear VIs and QVIs. We also
prove that this approach extends successfully to the
corresponding noncoercive problems.